Alert archive / Arkansas / Frost Advisories in 2008
Frost Advisory 5, NWS Tulsa, OK
NWS Tulsa, OK issued this frost advisory at Apr 28, 2008, 12:44 PM CDT for 4 counties in Arkansas; Adair County, Delaware County, Ottawa County, Oklahoma. It took effect at Apr 29, 2008, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2008, 12:44 PM CDT (17:44 UTC)
- In effect from
- Apr 29, 2008, 1:00 AM CDT
- Expired
- Apr 29, 2008, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Delaware County, OK, Ottawa County, OK
The radar
The Western Arkansas radar (KSRX), 108 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2003 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KTSA 281744 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 1244 PM CDT MON APR 28 2008 ...FROST POSSIBLE TONIGHT ACROSS FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS... ARZ001-002-010-011-OKZ058-063-069-290300- /O.NEW.KTSA.FR.Y.0005.080429T0600Z-080429T1400Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-OTTAWA-DELAWARE-ADAIR- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...MIAMI... JAY...STILWELL 1244 PM CDT MON APR 28 2008 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON...MADISON. IN OKLAHOMA... OTTAWA...DELAWARE...ADAIR. TEMPERATURES WILL FALL INTO THE LOW TO MID 30S TONIGHT ACROSS FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AS SURFACE HIGH PRESSURE MOVES THROUGH THE AREA. WITH GOOD RADIATIONAL COOLING CONDITIONS OF LIGHT WINDS AND MOSTLY CLEAR SKIES EXPECTED TONIGHT...FROST WILL BE POSSIBLE ACROSS THE ADVISORY AREA. RESIDENTS SHOULD TAKE PRECAUTIONS TO PROTECT TENDER VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
3 follow-up statements
000 WWUS74 KTSA 290156 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 856 PM CDT MON APR 28 2008 ...FROST POSSIBLE TONIGHT ACROSS FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS... ARZ001-002-010-011-OKZ058-063-069-291000- /O.CON.KTSA.FR.Y.0005.080429T0600Z-080429T1400Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-OTTAWA-DELAWARE-ADAIR- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...MIAMI... JAY...STILWELL 854 PM CDT MON APR 28 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON...MADISON. IN OKLAHOMA... OTTAWA...DELAWARE...ADAIR. TEMPERATURES WILL FALL INTO THE LOW TO MID 30S TONIGHT ACROSS FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AS SURFACE HIGH PRESSURE MOVES THROUGH THE AREA. WITH GOOD RADIATIONAL COOLING CONDITIONS OF LIGHT WINDS AND MOSTLY CLEAR SKIES EXPECTED LATE TONIGHT...FROST WILL BE POSSIBLE ACROSS THE ADVISORY AREA. RESIDENTS SHOULD TAKE PRECAUTIONS TO PROTECT TENDER VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS74 KTSA 290957 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 457 AM CDT TUE APR 29 2008 ...FROST POSSIBLE THROUGH EARLY MORNING ACROSS FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS... ARZ001-002-010-011-OKZ058-063-069-291400- /O.CON.KTSA.FR.Y.0005.000000T0000Z-080429T1400Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-OTTAWA-DELAWARE-ADAIR- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...MIAMI... JAY...STILWELL 457 AM CDT TUE APR 29 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON...MADISON. IN OKLAHOMA... OTTAWA...DELAWARE...ADAIR. TEMPERATURES WILL FALL INTO THE LOW TO MID 30S BY EARLY MORNING ACROSS FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AS SURFACE HIGH PRESSURE MOVES THROUGH THE AREA. DRY AIR...LIGHT WINDS AND MOSTLY CLEAR SKIES INDICATE FROST WILL BE POSSIBLE ACROSS THE ADVISORY AREA. RESIDENTS SHOULD TAKE PRECAUTIONS TO PROTECT TENDER VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS74 KTSA 291352 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 852 AM CDT TUE APR 29 2008 ...FROST ADVISORY EXPIRES AT 9 AM... ARZ001-002-010-011-OKZ058-063-069-291500- /O.EXP.KTSA.FR.Y.0005.000000T0000Z-080429T1400Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-OTTAWA-DELAWARE-ADAIR- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...MIAMI... JAY...STILWELL 852 AM CDT TUE APR 29 2008 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON...MADISON. IN OKLAHOMA... OTTAWA...DELAWARE...ADAIR. TEMPERATURES ACROSS THE ADVISORY AREA HAVE WARMED INTO THE UPPER 30S TO MID 40S THIS MORNING. THEREFORE THE ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this frost advisory went out at Apr 28, 11:07 AM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Apr 28, 11:07 AM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1107 AM CDT MON APR 28 2008 .UPDATE... AFTER A CHILLY START (MOST MESONET SITES HAD LOWS IN THE MID/UPPER 30S)...TEMPS ARE RISING QUICKLY. WEAK SURFACE BOUNDARY IS ENTERING NE OK CURRENLTY AND WILL MOVE TO THE RED RIVER BY THIS EVENING...BUT NO MORE THAN A WIND SHIFT IS EXPECTED. CURRENT GRIDS ARE IN GOOD SHAPE WITH NO UPDATE PLANNED AT THIS TIME. && .PREV DISCUSSION... /ISSUED 301 AM CDT MON APR 28 2008/ DISCUSSION... WEAK HIGH PRESSURE OVER THE REGION WILL PROVIDE CONTINUED CLEAR SKIES AND GENERALLY LIGHT WIND CONDITIONS THROUGH MONDAY NIGHT. WINDS WILL BE ON THE INCREASE TUESDAY AND WEDNESDAY INCREASING TEMPERATURES AND MOISTURE AHEAD OF THE NEXT UPPER LEVEL/SURFACE FRONTAL SYSTEM MOVING OUT OF THE ROCKIES. VERY LITTLE CHANGE FROM PREVIOUS FORECAST. WILL BE ANOTHER COOL NIGHT MONDAY NIGHT WITH PATCHY LIGHT FROST POSSIBLE IN NORTHWEST ARKANSAS AND THE FAR NORTHEAST CORNER OF OKLAHOMA. PLAN ON ISSUING STATEMENT THIS MORNING CONCERNING THE POSSIBILITY OF PATCHY FROST TONIGHT. NEXT SYSTEM STILL LOOKING LIKE IT WILL BE IMPACTING THE AREA FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING. MOISTURE WILL BE SOMEWHAT LIMITED BUT ENOUGH TO SUPPORT THUNDERSTORMS. POINT MODEL SOUNDINGS INDICATING A SEVERE WEATHER THREAT. HAVE NOT STRAYED TOO FAR FROM GUIDANCE VALUES THROUGH THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 45 74 58 / 0 0 10 10 FSM 73 42 73 53 / 0 0 10 10 MLC 73 47 75 54 / 0 0 10 10 BVO 67 38 72 53 / 0 0 10 10 FYV 66 33 69 50 / 0 0 10 10 BYV 64 35 66 52 / 0 0 10 10 MKO 71 41 71 54 / 0 0 10 10 MIO 65 37 69 54 / 0 0 10 10 F10 72 44 73 57 / 0 0 10 10 HHW 74 48 76 58 / 0 0 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...18 LONG TERM....03
Hazardous weather outlook, Apr 28, 5:00 AM CDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 AM CDT MON APR 28 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-282200- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CDT MON APR 28 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. DISCUSSION... A SURFACE RIDGE AXIS SITUATED OVER THE SOUTHERN PLAINS WILL CONTINUE TO DRIFT SOUTH TODAY AND DESPITE AN UNSEASONABLY COOL START...A DRY AN PLEASANT DAY IS EXPECTED ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. A REINFORCING SHOT OF HIGH PRESSURE WILL SLIDE DOWN THE PLAINS TODAY AND WILL RESULT IN A WIND SHIFT TO THE NORTHWEST BY LATER THIS AFTERNOON AND EVENING. DRIER AIR...LIGHT WINDS AND CLEAR SKIES MAY ONCE AGAIN RESULT IN PATCHY FROST ACROSS THE VALLEY LOCATIONS OF FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...THUS PLACING UNPROTECTED TENDER VEGETATION AT RISK. SEE...OKCSPSTSA...FOR DETAILS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...NO HAZARDS. WEDNESDAY...HIGH WIND POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... WARMER AFTERNOON TEMPERATURES AND OVERNIGHT LOWS ARE EXPECTED OVER THE NEXT SEVERAL DAYS BEGINNING TUESDAY ALONG WITH SETTLED WEATHER CONDITIONS. THE NEXT FRONT AND UPPER LEVEL SYSTEM WILL SWEEP ACROSS THE AREA IN THE THURSDAY AND FRIDAY TIME PERIOD...AND WILL OFFER THE NEXT CHANCE FOR RAIN AND THUNDERSTORMS. HIGH PRESSURE WILL BUILD OVER THE PLAINS NEXT WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
Nearby
Frost Advisories in Arkansas, 2008Frost Advisories in Oklahoma, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.